Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 49, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 7, 2016, 3:50 AM EDT. It took effect at Oct 7, 2016, 11:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2016, 3:50 AM EDT (07:50 UTC)
- In effect from
- Oct 7, 2016, 11:00 AM EDT
- Expired
- Oct 8, 2016, 8:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
826 WHUS73 KIWX 070750 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 AM EDT FRI OCT 7 2016 LMZ043-046-071600- /O.NEW.KIWX.SC.Y.0049.161007T1500Z-161008T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 AM EDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM EDT SATURDAY. * WINDS: SOUTH 10 TO 15 KNOTS VEERING TO NORTHWEST AT 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. NORTHWEST WINDS GRADUALLY DIMINISH ON SATURDAY. * WAVES: BUILDING TO 3 TO 6 FEET THIS AFTERNOON...GRADUALLY SUBSIDING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
000 WHUS73 KIWX 071443 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 AM EDT FRI OCT 7 2016 LMZ043-046-072100- /O.CON.KIWX.SC.Y.0049.161007T1500Z-161008T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1043 AM EDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. * WINDS: SOUTH 15 TO 20 KNOTS VEERING TO NORTHWEST AT 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. NORTHWEST WINDS GRADUALLY DIMINISH ON SATURDAY. * WAVES: BUILDING TO 3 TO 6 FEET THIS AFTERNOON...GRADUALLY SUBSIDING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
671 WHUS73 KIWX 072034 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 PM EDT FRI OCT 7 2016 LMZ043-046-080445- /O.CON.KIWX.SC.Y.0049.000000T0000Z-161008T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 PM EDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS TONIGHT... GRADUALLY DIMINISHING ON SATURDAY. * WAVES: 3 TO 6 FEET TONIGHT...GRADUALLY SUBSIDING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
038 WHUS73 KIWX 080215 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1015 PM EDT FRI OCT 7 2016 LMZ043-046-081015- /O.CON.KIWX.SC.Y.0049.000000T0000Z-161008T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1015 PM EDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS TONIGHT... GRADUALLY DIMINISHING ON SATURDAY. * WAVES: 3 TO 6 FEET TONIGHT...GRADUALLY SUBSIDING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
917 WHUS73 KIWX 080749 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 AM EDT SAT OCT 8 2016 LMZ043-046-081600- /O.EXT.KIWX.SC.Y.0049.000000T0000Z-161008T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 349 AM EDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS: NORTHWEST 15 TO 25 KNOTS THIS MORNING...GRADUALLY DIMINISHING THIS AFTERNOON. * WAVES: 3 TO 6 FEET THIS MORNING...GRADUALLY SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
594 WHUS73 KIWX 081450 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1050 AM EDT SAT OCT 8 2016 LMZ043-046-082300- /O.EXT.KIWX.SC.Y.0049.000000T0000Z-161009T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1050 AM EDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: NORTHWEST 15 TO 25 KNOTS THIS MORNING...GRADUALLY DIMINISHING THROUGH EARLY EVENING. * WAVES: 4 TO 7 FEET THIS MORNING...GRADUALLY SUBSIDING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
850 WHUS73 KIWX 081938 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 PM EDT SAT OCT 8 2016 LMZ043-046-090000- /O.CON.KIWX.SC.Y.0049.000000T0000Z-161009T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 338 PM EDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: NORTHWEST 10 TO 20 KNOTS DIMINISHING TO LESS THAN 10 KNOTS OVERNIGHT. * WAVES: 3 TO 6 FEET...GRADUALLY SUBSIDING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
691 WHUS73 KIWX 082345 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 745 PM EDT SAT OCT 8 2016 LMZ043-046-090045- /O.EXP.KIWX.SC.Y.0049.000000T0000Z-161009T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 745 PM EDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 1:57 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 7, 1:57 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 157 AM EDT Fri Oct 7 2016 .SYNOPSIS... Issued at 155 AM EDT Fri Oct 7 2016 Dry conditions are expected overnight with lows by daybreak in the upper 50s to lower 60s. A passing cold front will then bring another chance for scattered showers and perhaps an isolated thunderstorms Friday afternoon and evening. Drier and noticeably much cooler weather is expected behind this front. Highs on Saturday in the lower 60s and lows in the lower 40s. Temperatures moderate by next week though with dry conditions persisting. && .SHORT TERM...(This Evening through Friday) Issued at 223 PM EDT Thu Oct 6 2016 Composite outflow from decaying convective complex that shifted out of ne IL this morning firing isolated storms from here ne. Better near term focus immediately upstream over ern IL within area of enhanced sfc convergence and increasing cape. Prior hrrr solutions along with 12Z SPC NNM initiate storms in this area this aftn which then tracks ne into srn MI. Prior update followed this idea and held. Otherwise dry tonight into Fri am as dynamical focus shifts west along approaching cold frontal boundary extending southward of disturbance lifting up across the wrn lakes. Essentially slowed w-e progression of pops Fri versus previous fcst. Best implied low chance timed with peak diurnal destablization Fri aftn cntrl/ern IN zones. && .LONG TERM...(Friday Night through Thursday) Issued at 223 PM EDT Thu Oct 6 2016 Brief but modest post frontal cold advection wraps in Sat followed by rapid moderation thereafter as high zonal flow develops across the Conus. Mos guidance temps have oscillated somewhat last several cycles with latest blends looking a bit underdone dys 5-7. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 155 AM EDT Fri Oct 7 2016 Primarily VFR conditions through the period with focus on veering surface flow as cold front slides eastward across northern IN this afternoon. Disjointed low level jet tracking well northwest of region into northern Upper Great Lakes by mid/late morning to likely induce convective void across area with dynamics north/richer moisture orphaned to the south. Minor concern for post frontal showers with high end MVFR ceilings possible with top/down saturation as lagged mid level height falls increase late afternoon/evening. Have relegated this potential to best 3 hour period with improvement back to VFR assured thereafter. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...T LONG TERM...T AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.